Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

depo shot?????? anyone on it?? side effects??? update in red

Posted by on Jun. 9, 2009 at 10:24 PM
  • 28 Replies

hubby and i are still deciding on me getting fixed pernamently so now i am thinking about just going on birth control for a bit till we decide so its been years and years since i did the shot anyone do it??? any side effects???? i hate birth control pills i forgot to take them all the time and i get depressed on them and i dont want merina ok can anyone suggest a good birth control that wont make me depressed like the pill and is not mirena ?????

CafeMom Tickers

by on Jun. 9, 2009 at 10:24 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Loved4Sure
by on Jun. 9, 2009 at 10:26 PM

my side effects were mild weight gain, loss of libido and contant spotting.

I was on it 9 months. None of my symptoms ever subsided.

m2bin08
by on Jun. 9, 2009 at 10:29 PM

i was on it for 3 years and had extreme weight gain. at least i think so i went from 125 to 161. and it causes bone loss. i actually ended up in the hospital cause i had such heavy bleeding they thought i was having a miscarriage. i dont suggest it. but tmo.


ashmarie08
by on Jun. 9, 2009 at 10:31 PM

im not a fan of getting anything injected into me, jmo. what about getting the patch? 

Wifey2Watson
by on Jun. 9, 2009 at 10:32 PM

My symptoms were severe acne (and I mean SEVERE), loss of libido, spotting between periods, weight gain and depression. My best friend used depo and gained an excessive amount of weight, had severe acne, and bled non-stop for the entire time she used it. I know other people who had no period.

lilay
by on Jun. 9, 2009 at 10:32 PM

I was on it for almost 4 year and I gained a lot of weight and sex became painful. Apperently it is because of the hormone that they use. I would never go on it again, ever.

Lilypie 2nd Birthday Ticker

Lilypie 1st Birthday Ticker
mrussell84
by on Jun. 9, 2009 at 10:34 PM

I had the depo for over a year and had loss of libido, and a 50 pound weight gain.  I do not recommend this shot to anyone.  I still have a hard time getting my body back to the way it was.

LMartin08
by on Jun. 9, 2009 at 10:34 PM

 um i havent really had side effects that i can see lol i got it 6 weeks after giving birth so no weight gain and no spotting

Im a 20 year old mommy to the handsomest baby to me,  run-to-my-infant-even-if-he's-crying-for-no-reason, always feeding my boobie monster, co-sleeping because when he's in a crib i miss him, freaky spank-me/pull my hair kinda sex with my hubby kinda girl

sk_tennyson
by on Jun. 9, 2009 at 10:38 PM

In large doses depo is used to chemically castrate men and you can't use it longer than 2 years because it causes bone loss. 

Have you looked into paragard (10 yr IUD, no hormones. i have and love it)? How about getting DH fixed? You getting fixed means major abdominal surgery and pain killers, him getting fixed means in and out in a couple hours and sent home with an ice pack. Plus his is more easily reversed with a higher chance of conceiving (just in case you change your minds KWIM). There is also a BC you can get put in your arm. I dont know much about it though.


mommysbows
by on Jun. 9, 2009 at 10:46 PM

I would not recommend it to anyone.I had it one time when I had my daughter and I bleed heavly for a solid 16 months non stop. I had to have my blood and everything checked to make sure it wasn't getting low!

CafeMom Tickers
hannahsmommy321
by on Jun. 9, 2009 at 10:57 PM

bump

CafeMom Tickers

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)